Format

Send to:

Choose Destination
See comment in PubMed Commons below
Arq Gastroenterol. 1996 Oct-Dec;33(4):194-200.

[Hepatic functional changes induced by the combined use of isoniazid, pyrazinamide and rifampicin in the treatment of pulmonary tuberculosis].

[Article in Portuguese]

Author information

  • 1Faculdade de Medicina da Universidade Federal de Juiz de Fora, MG.

Abstract

Antituberculosis therapy commonly used for pulmonary tuberculosis in Brazil include isoniazid (440 mg), rifampicin (600 mg) both for six months plus pyrazinamide (2 g) together in the first two months. Such therapy may induce acute or chronic liver damage in some individuals. The purpose of this study is to evaluate 1096 patients treated with antituberculous drugs, being 773 males and 323 females. Clinical and laboratory signs of hepatic cell injury was present in 66 patients. Serum bilirubin and transaminase levels were evaluated in 21 (31.81%) and 45 (68.19%) respectively, with a female preponderance. Early return to normal values occurred more frequently among alcoholic drinkers and non-cigarette smokers. Liver injury was characterized as being mild and moderate and the type of injury associated was represented by pure cholestasis and hepatocanalicular lesions. Probably, rifampicin is the drug responsible for this kind of evolution aggravating the hepatotoxicity induces by isoniazid and pyrazinamide.

PMID:
9302332
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk